FDA Issues Voluntary Recall Of Avastin®
March 20th, 2013|
March 20, 2013
This past Monday, the U.S. Food and Drug Administration (FDA) announced it had partnered with drug manufacturer, Clinical Specialties, in issuing a recall on 79 lots of the drug, Avastin®. A press release from the agency explained the drug could be responsible for causing serious eye infections in patients due to contamination.
Avastin® was approved for use in the United States several years ago as a cancer treatment, but has been used off-label recently in the treatment of macular degeneration. During treatment for the eye condition, the drug is directly injected into the inside of the eye.
The recall was issued after reports were received of five patients being afflicted with internal eye infections after receiving the injections.
This isn’t the first time the medication has been linked to a serious Drug Injury though. The FDA issued a warning in 2011 after five patients were blinded after receiving the injections to the eye. Another dozen patients developed eye infections as well.
Those in possession of the affected product have been instructed to halt use of the product immediately and to contact the manufacturer. Anyone who has been harmed by the product should contact the FDA to report his or her condition immediately.
The Terre Haute Personal Injury Attorneys with Fleschner, Stark, Tanoos & Newlin recognize the dangers of using a recalled drug. That’s why the firm encourages anyone who has been harmed by use of Avastin® to contact a qualified attorney immediately to discuss your legal rights.